Alert archive / Texas / River Flood Warnings in 2013
River Flood Warning 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 20, 2013, 7:48 AM CDT for Val Verde County, Texas. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2013, 7:48 AM CDT (12:48 UTC)
- Expired
- Sep 20, 2013, 7:52 PM CDT
- In force
- 12 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Moderate
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rio Grande at Foster Ranch (LNYT2).
- Action stage
- 14 ft
- Minor stage
- 14 ft
- Moderate stage
- 15 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08377200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
482
WGUS44 KEWX 201248
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
748 AM CDT FRI SEP 20 2013
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
RIO GRANDE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC465-210648-
/O.NEW.KEWX.FL.W.0012.130920T1248Z-130922T0300Z/
/LNYT2.2.ER.130920T1126Z.130921T0000Z.130921T1500Z.NO/
748 AM CDT FRI SEP 20 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR THE RIO GRANDE AT FOSTER RANCH.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 AM FRIDAY THE STAGE WAS 15.1 FEET (4.6 METERS).
* FLOOD STAGE IS 14.0 FEET (4.3 METERS).
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER LEVEL WILL RISE TO CREST AROUND 16 FEET OR 4.8 METERS
BY EARLY FRIDAY EVENING.
* IMPACT...AT 15.0 FEET...(4.6 METERS)...MODERATE LOWLAND FLOODING INTO THE
RIGHT FLOOD PLAIN FLOODS CAMPSITES BELOW DRYDEN TO AMISTAD
RESERVOIR-TURBULENCE IS VERY DANGEROUS FOR SWIMMERS...TUBERS AND
CANOEISTS-LIVESTOCK ARE TRAPPED IN LOW AREAS OF THE CHANNEL AND BANKS AND
POTENTIALLY CAN DROWN.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.0 FEET ON OCT 1
1991.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7AM (FT)
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
FOSTER RANCH 14 14 15.1 FRI 07 AM 15.1 10.0 7.0 5.5 5.5
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7AM (M)
LOCATION STG STG STG DAY TIME SAT
FOSTER RANCH 4 4 4.6 FRI 07 AM 4.6 3.0 2.1 1.7 1.7
$$2 follow-up statements
077
WGUS84 KEWX 201608
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1108 AM CDT FRI SEP 20 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
RIO GRANDE AT FOSTER RANCH AFFECTING VAL VERDE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC465-211008-
/O.EXT.KEWX.FL.W.0012.000000T0000Z-130923T0712Z/
/LNYT2.2.ER.130920T1126Z.130921T0000Z.130922T1912Z.NO/
1108 AM CDT FRI SEP 20 2013
THE FLOOD WARNING CONTINUES FOR THE RIO GRANDE AT FOSTER RANCH.
* AT 10AM FRIDAY THE STAGE WAS 18.4 FEET (5.6 METERS).
* FLOOD STAGE IS 14.0 FEET (4.3 METERS).
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* BANKFULL STAGE IS 14.0 FEET (4.3 METERS).
* THE RIVER ROSE ABOVE FLOOD STAGE THIS MORNING AND WILL CONTINUE RISING TO NEAR
20 FEET (6.1 METERS) BY LATE FRIDAY AFTERNOON.
* IMPACT...AT 18.0 FEET...(5.5 METERS)...THE FLOW IS WELL INTO THE FLOOD PLAIN
AND THREATENS CAMPERS...GEAR AND AUTOS BELOW DRYDEN TO AMISTAD RESERVOIR. THE
FLOW IS VERY TURBULENT WITH EDDIES AND WHIRLPOOLS DANGEROUS TO SWIMMERS...
CANOEISTS AND KAYAKERS FROM ABOVE FOSTER RANCH TO LAKE AMISTAD.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7AM (FT)
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
FOSTER RANCH 14 14 18.4 FRI 10 AM 18.1 16.3 8.5 7.0 5.8
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7AM (M)
LOCATION STG STG STG DAY TIME SAT
FOSTER RANCH 4 4 5.6 FRI 10 AM 5.5 5.0 2.6 2.1 1.8
$$300
WGUS84 KEWX 210052
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
752 PM CDT FRI SEP 20 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...
RIO GRANDE AT FOSTER RANCH AFFECTING VAL VERDE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC465-210122-
/O.CAN.KEWX.FL.W.0012.000000T0000Z-130923T0712Z/
/LNYT2.2.ER.130920T1126Z.130920T1545Z.130920T2029Z.NO/
752 PM CDT FRI SEP 20 2013
THE FLOOD WARNING IS CANCELLED FOR
THE RIO GRANDE AT FOSTER RANCH.
* AT 7:15 PM FRIDAY THE STAGE WAS 10.8 FEET (3.3 METERS).
* FLOOD STAGE IS 14.0 FEET (4.3 METERS).
* FELL BELOW FLOOD STAGE AT 3:29 PM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.4 FEET (2.6 METERS) BY SUNDAY
MORNING.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7AM (FT)
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
FOSTER RANCH 14 14 10.8 FRI 07 PM 9.0 8.2 7.4 6.5 5.6
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7AM (M)
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
FOSTER RANCH 4 4 3.3 FRI 07 PM 2.7 2.5 2.3 2.0 1.7
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 20, 6:46 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 20, 6:46 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 646 AM CDT FRI SEP 20 2013 .AVIATION... GENERALLY MVFR CIGS...OCCASIONALLY IFR CIGS WITH SCT TO NUMEROUS SHRA/TSRA THROUGH 12Z SATURDAY. WINDS WILL BE FROM THE EAST- SOUTHEAST TODAY...SHIFT TO NORTHEAST AFT 00Z...THEN TO NORTH BY 12Z SAT. && .PREV DISCUSSION... /ISSUED 301 AM CDT FRI SEP 20 2013/ SHORT TERM (TODAY THROUGH SATURDAY)... THIS MORNING A MOIST AND UNSTABLE TROPICAL AIRMASS HAS OVERSPREAD SOUTH CENTRAL TEXAS. THE LATEST AWIPS BLENDED TOTAL PWAT PRODUCT DEPICTED VALUES OF 2.1 TO 2.4 INCHES. THIS IS A GOOD INDICATOR FOR HEAVY RAINFALL. THE COMBINATION OF PACIFIC TROPICAL MOISTURE FROM THE REMNANTS OF MANUEL...DEEPENING GULF MOISTURE AND CONVERGENCE ALONG AN APPROACHING COLD FRONT WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY. WE WILL EXTEND THE FLASH FLOOD WATCH TO INCLUDE ALL OF THE HILL COUNTRY AND ADJACENT COUNTIES ALONG THE I-35 CORRIDOR FROM SAN ANTONIO NORTHEASTWARD. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH ISOLATED 6 INCH AMOUNTS POSSIBLE. THE THREAT FOR FLASH FLOODING WILL BE HIGHEST LATE THIS AFTERNOON INTO THE EARLY MORNING HOURS ON SATURDAY AS THE WEAK FRONT DRIFTS SOUTHWARD INTO THE HILL COUNTRY AS UPPER LEVEL ENERGY EJECTS NORTHEASTWARD ACROSS SOUTH CENTRAL TEXAS. THIS PATTERN WILL RESULT IN THE TRAINING OF SHOWERS AND THUNDERSTORMS IN THE VICINITY OF THE FRONTAL BOUNDARY. THE THREAT FOR HEAVY RAINFALL WILL SHIFT SOUTHWARD TO THE COAST ON SATURDAY AS A SFC LOW FORMS OVER SE TEXAS. HIGHS TODAY AND SATURDAY WILL BE WILL BE A FEW DEGREES BELOW NORMAL DUE TO THE CLOUDS AND RAINFALL. LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... SHOWERS AND THUNDERSTORMS WILL BE MOVING OUT OF OUR SE COUNTIES LATE SATURDAY NIGHT AS THE UPPER LEVEL TROF AXIS BECOMES SITUATED TO THE EAST AND SOUTHEAST OF OUR CWFA. A DRY WEATHER PATTERN IS EXPECTED SUNDAY THROUGH THURSDAY OF NEXT WEEK AS ZONAL FLOW ALOFT TRANSITIONS TO THE SOUTHWEST. AFTERNOON HIGHS WILL SEE A GRADUAL WARMING TREND WITH LOWER TO MID 90S EXPECTED BY THE LATTER HALF OF NEXT WEEK. THE WARMUP MAY BE AFFECTED BY SOIL MOISTURE. HIGHER SOIL MOISTURE VALUES WILL SLOW THE WARMUP. && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING COUNTIES: BANDERA...BEXAR...BLANCO...BURNET...COMAL...EDWARDS... GILLESPIE...HAYS...KENDALL...KERR...KINNEY...LLANO...MAVERICK... MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON. && MESOSCALE/AVIATION...26 SYNOPTIC/GRIDS...13 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Sep 20, 5:51 AM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 551 AM CDT FRI SEP 20 2013 TXZ171>173-183>194-202>209-217>225-228-211100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 551 AM CDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND WEST OF INTERSTATE 35 AND ALONG AND NORTH OF U.S. HIGHWAY 90. THIS INCLUDES THE RIO GRANDE PLAINS...EDWARDS PLATEAU...HILL COUNTRY...AND I-35 CORRIDOR THROUGH 7 AM SATURDAY MORNING. LOCALLY HEAVY RAIN IS LIKELY WITH AVERAGE RAINFALL TOTALS OF 2 TO 4 INCHES AND A FEW SPOTS RECEIVING UP TO 6 INCHES. FLASH FLOODING IS POSSIBLE AND RIVERS WILL RISE AND MAY FLOOD AS WELL. TURN AROUND... DON'T DROWN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... RAIN WILL TAPER OFF QUICKLY ON SATURDAY MORNING. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD BE PREPARED TO PROVIDE HEAVY RAIN AND FLASH FLOOD REPORTS FROM 3 PM TODAY THROUGH 7 AM SATURDAY. ONLY REPORT IF YOU CAN DO IT SAFELY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:26 PM CDT | Areal Flood Advisory | EWX | Burnet | 2 hr |
| Sep 19, 11:08 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 112 min |
| Sep 20, 12:54 AM CDT | Areal Flood Advisory | EWX | Gillespie | 2 hr |
| Sep 20, 2:12 AM CDT | River Flood Warning | EWX | Val Verde | 18 hr |
| Sep 20, 7:01 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Sep 20, 8:34 AM CDT | Tornado Warning | EWX | Kinney, Val Verde | 26 min |
| Sep 20, 8:57 AM CDT | River Flood Warning | EWX | Val Verde | 48 hr |
| Sep 20, 9:39 AM CDT | River Flood Warning | EWX | Val Verde | 11 hr |
| Sep 20, 10:26 AM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Sep 20, 11:03 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Hays, Travis, Williamson | 117 min |
| Sep 20, 11:27 AM CDT | Areal Flood Advisory | EWX | Gillespie | 2 hr |
| Sep 20, 12:03 PM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kendall, Kerr | 3 hr |
| Sep 20, 1:12 PM CDT | Areal Flood Advisory | EWX | Bastrop, Blanco, Burnet, Caldwell, Hays, Lee and 2 more | 108 min |
| Sep 20, 1:42 PM CDT | Areal Flood Advisory | EWX | Bandera | 108 min |
| Sep 20, 1:52 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Sep 20, 2:44 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee | 106 min |
| Sep 20, 4:26 PM CDT | Areal Flood Advisory | EWX | Gonzales, Guadalupe, Wilson | 2 hr |
| Sep 20, 4:33 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Gonzales, Guadalupe | 117 min |
| Sep 20, 4:42 PM CDT | River Flood Warning | EWX | Val Verde | 10 hr |
| Sep 20, 5:22 PM CDT | Flash Flood Warning | EWX | Wilson | 3 hr |
| Sep 20, 5:35 PM CDT | Areal Flood Advisory | EWX | Atascosa, DeWitt, Karnes | 115 min |
| Sep 20, 6:16 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Gonzales, Lavaca, Lee | 104 min |
| Sep 20, 6:42 PM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Lavaca | 108 min |
Nearby
River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.